Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 101, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 21, 2020, 6:34 PM EDT for Charlton County, Clinch County, Ware County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2020, 6:34 PM EDT (22:34 UTC)
- Expired
- May 21, 2020, 7:03 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlton County, GA, Clinch County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 57 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1487 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted.
394
WUUS52 KJAX 212234
SVRJAX
GAC049-065-299-212315-
/O.NEW.KJAX.SV.W.0101.200521T2234Z-200521T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
634 PM EDT Thu May 21 2020
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southeastern Ware County in southeastern Georgia...
East central Clinch County in southeastern Georgia...
Northwestern Charlton County in southeastern Georgia...
* Until 715 PM EDT.
* At 634 PM EDT, a severe thunderstorm was located 8 miles west of
Stephen Foster State Park, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stephen Foster State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3076 8255 3086 8256 3095 8221 3075 8220
TIME...MOT...LOC 2234Z 269DEG 15KT 3081 8248
HAIL...1.00IN
WIND...60MPH
$$
ENYEDI1 follow-up statement
665
WWUS52 KJAX 212303
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
703 PM EDT Thu May 21 2020
GAC049-065-299-212312-
/O.CAN.KJAX.SV.W.0101.000000T0000Z-200521T2315Z/
Ware GA-Clinch GA-Charlton GA-
703 PM EDT Thu May 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARE...EAST
CENTRAL CLINCH AND NORTHWESTERN CHARLTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3076 8255 3086 8256 3095 8221 3075 8220
TIME...MOT...LOC 2300Z 269DEG 15KT 3081 8234
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:53 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 21, 3:53 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
353 PM EDT Thu May 21 2020
...HIGH RISK OF RIP CURRENTS AT AREA BEACHES...
...SUMMER PATTERN BECOMES ESTABLISHED THROUGH MEMORIAL DAY
WEEKEND...
.NEAR TERM [Tonight through Friday]...Instability axis along a
stalled front boundary near the Ga-Fl border has produced
scattered strong convection over se Ga...aided by weak shortwave
trough rotating around upper low to the northwest. Additional
storms may develop along the east coast seabreeze front over ne
Fl early this evening. This activity should remain more isolated
due to drier air across ne Fl. Strong winds gusts and small hail
may accompany the stronger cells. Expect convective activity to
wind down this evening as instability weakens. Upper low near the
Tn-Ky border will drift ne into the Ohio Valley tonight and Friday
which will lift the frontal boundary into central Ga. A ridge
will start to build over the se which will result in hotter
temperatures on Friday with scattered afternoon/evening storms
expected to develop near the inland moving seabreezes.
Temperatures should reach the low/mid 90s Friday afternoon over
inland areas.
SHORT TERM [Friday night through Sunday night]...Upper low over
the Ohio Valley will move to the ene and off the northeast U.S.
coast this weekend. A ridge will build over the southeast
producing hot and mostly dry conditions through the weekend.
Isolated afternoon/evening storms will be possible over inland
areas as the seabreezes move inland. High temperatures will reach
the low/mid 90s with heat indices in the upper 90s to around 100
degrees each afternoon.
.LONG TERM [Monday Through Thursday]...Deep layered high pressure
ridge will persist to our north, across the mid-Atlantic states
through the period. Scattered diurnal convection is expected each
day with the best chances of storms over inland areas as the
synoptic easterly flow pushes the east coast seabreeze well
inland. Temperatures will be not quite as hot and closer to
seasonal levels.
&&
.MARINE...Long period swells will result in combined seas up to 7
feet for the offshore Fl waters with a Small Craft Advisory
continuing through Friday morning. Surface ridge axis to the
south will maintain a light sw flow through the weekend with
afternoon sea breezes near the coast each afternoon. High pressure
ridge will build down the east coast from the north early next
week establishing an easterly flow beginning on Monday.
Rip Currents: SE GA: High risk Today and Moderate risk Friday
NE FL: High risk Today and Friday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 90 68 92 69 / 10 10 10 20 10
SSI 70 85 72 88 72 / 40 10 10 10 10
JAX 69 92 70 93 71 / 10 10 20 20 10
SGJ 69 89 70 90 70 / 20 10 20 10 10
GNV 67 94 68 94 69 / 0 20 20 30 20
OCF 67 94 69 93 69 / 0 20 20 30 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk through late tonight for Coastal Camden-
Coastal Glynn.
AM...Small Craft Advisory until 10 AM EDT Friday for Waters from
Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
&&In the hours before
Local storm report, May 21, 5:40 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
540 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 5 WSW FERNANDINA BEACH 30.63N 81.53W
05/21/2020 E0.50 INCH Nassau FL PUBLIC
DIME SIZE HAIL WAS REPORTED NEAR BARNWELL ROAD IN YULEE.
&&
AENYEDILocal storm report, May 21, 5:49 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
549 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 WSW FERNANDINA BEACH 30.63N 81.53W
05/21/2020 M1.00 INCH Nassau FL PUBLIC
QUARTER SIZE HAIL WAS OBSERVED IN YULEE AND EAST TOWARD
BARNWELL ROAD.
&&
AENYEDILocal storm report, May 21, 5:54 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
554 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 8 WNW TALBOT ISLAND 30.52N 81.54W
05/21/2020 E1.00 INCH Duval FL BROADCAST MEDIA
LARGE HAIL WAS OBSERVED NEAR FIRST COAST HIGH SCHOOL. THE
TIME OF THE EVENT WAS BASED ON RADAR.
&&
AENYEDISpecial weather statement, May 21, 5:57 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
557 PM EDT Thu May 21 2020
FLZ024-GAZ264-364-212245-
Inland Nassau FL-Northeastern Charlton GA-Western Charlton GA-
557 PM EDT Thu May 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARLTON COUNTY
UNTIL 645 PM EDT...
* At 557 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Homeland, or near Folkston,
moving east at 15 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Folkston and Homeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3081 8219 3091 8219 3097 8191 3093 8191
3091 8192 3091 8191 3081 8190
TIME...MOT...LOC 2157Z 259DEG 14KT 3086 8211
ENYEDISpecial weather statement, May 21, 6:10 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
610 PM EDT Thu May 21 2020
FLZ124-125-212245-
Coastal Nassau FL-Coastal Duval FL-
610 PM EDT Thu May 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 645 PM EDT...
* At 610 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fort Caroline, or 9 miles
northeast of Arlington, moving east at 10 mph.
* Penny size hail and winds in excess of 45 mph possible with this
storm.
* Locations impacted include...
Little Talbot Island and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3040 8155 3056 8148 3054 8139 3034 8136
3033 8136
TIME...MOT...LOC 2210Z 256DEG 8KT 3043 8148
ENYEDISpecial weather statement, May 21, 6:22 PM EDT, 12 minutes before
Special Weather Statement National Weather Service Jacksonville FL 622 PM EDT Thu May 21 2020 GAZ163-350-364-212245- Clinch GA-Western Charlton GA-Southern Ware GA- 622 PM EDT Thu May 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WARE...EAST CENTRAL CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 645 PM EDT... * At 622 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles north of Fargo, moving east at 20 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Stephen Foster State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3076 8258 3085 8260 3095 8229 3075 8226 TIME...MOT...LOC 2222Z 259DEG 19KT 3082 8253 ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:16 AM EDT | Rip Current Statement | JAX | Camden, Glynn | 25 hr |
| May 21, 2:12 PM EDT | Special Weather Statement | JAX | Charlton | 48 min |
| May 21, 2:32 PM EDT | Special Weather Statement | JAX | Ware | 28 min |
| May 21, 2:48 PM EDT | Special Weather Statement | JAX | Brantley, Camden, Glynn | 57 min |
| May 21, 3:08 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Ware | 41 min |
| May 21, 3:13 PM EDT | Special Weather Statement | JAX | Ware | 47 min |
| May 21, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton | 14 min |
| May 21, 3:42 PM EDT | Special Weather Statement | JAX | Brantley, Glynn | 48 min |
| May 21, 3:57 PM EDT | Special Weather Statement | JAX | Charlton | 48 min |
| May 21, 4:25 PM EDT | Special Weather Statement | JAX | Charlton | 50 min |
| May 21, 4:27 PM EDT | Special Weather Statement | JAX | Atkinson | 48 min |
| May 21, 4:30 PM EDT | Special Weather Statement | JAX | Glynn | 30 min |
| May 21, 4:31 PM EDT | Special Weather Statement | JAX | Glynn | 14 min |
| May 21, 4:33 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 28 min |
| May 21, 4:38 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Ware | 36 min |
| May 21, 5:12 PM EDT | Special Weather Statement | JAX | Charlton | 48 min |
| May 21, 5:57 PM EDT | Special Weather Statement | JAX | Charlton | 48 min |
| May 21, 6:22 PM EDT | Special Weather Statement | JAX | Ware | 23 min |
| May 21, 7:02 PM EDT | Special Weather Statement | JAX | Charlton | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.